Alert archive / Texas / Areal Flood Warnings in 2021
Areal Flood Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this areal flood warning at Jun 28, 2021, 7:34 AM CDT for Ector County, Midland County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2021, 7:34 AM CDT (12:34 UTC)
- Expired
- Jun 28, 2021, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ector County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 13 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 8:06 AM CDT | FLASH FLOOD | Odessa, TX | MULTIPLE ROADS AND PARKING LOTS FLOODED ACROSS ODESSA. |
| Jun 28, 8:26 AM CDT | FLASH FLOOD | 4 N Odessa, TX | FLOODED ROADWAY 4.2 MILES NORTH OF ODESSA, MULTIPLE RANCH ROADS FLOODED |
| Jun 28, 9:20 AM CDT | FLASH FLOOD | 6 Ene Odessa, TX | ROADS AND HOUSES FLOODED ON COUNTY ROAD 122 EAST OF FAUDREE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015 WGUS44 KMAF 281234 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Midland/Odessa TX 734 AM CDT Mon Jun 28 2021 TXC135-329-281530- /O.NEW.KMAF.FA.W.0002.210628T1234Z-210628T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ector TX-Midland TX- 734 AM CDT Mon Jun 28 2021 The National Weather Service in Midland/Odessa has issued a * Flood Warning for... Eastern Ector County in western Texas... Midland County in western Texas... * Until 1030 AM CDT. * At 734 AM CDT, Doppler radar and reports across the area indicate heavy rain associated with showers and thunderstorms occurred earlier this morning. Flooding is ongoing across the warned area. Between 0.5 and 1 inch of rain has fallen this morning. * Some locations that will experience flooding include... Midland, Odessa, Greenwood, Midland International Air and Space Port, West Odessa, Skywest Airport, Cotton Flat, Warfield, Midland Airpark, Odessa Schlemeyer Field, Spraberry and Pleasant Farms. Rain will decrease through the morning however the extensive flooding of roads, low water crossings, and normally dry arroyos will take several hours to runoff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3166 10246 3208 10246 3208 10179 3166 10178 $$ Gregory Murdoch
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this areal flood warning went out at Jun 28, 6:53 AM CDT, 41 minutes earlier.
Area forecast discussion, Jun 28, 6:53 AM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
653 AM CDT Mon Jun 28 2021
...New AVIATION...
.AVIATION...
(12Z TAFS)
Issued at 639 AM CDT Mon Jun 28 2021
An area of heavy rainfall is now departing MAF with radar trends
showing a lull in convective activity expected across the eastern
terminals over the next few hours. However, showers and storms
should increase in coverage by 15Z across the SE NM terminals with
TSRA expected at CNM and HOB. Heavy rainfall will reduce VSBYs to
around 2SM at times. Current area cigs range from VFR to MVFR.
Low ceilings should lift before 18Z at most terminals except for
CNM and HOB where MVFR/IFR ceilings will continue into the
afternoon due to persistent thunderstorms.
&&
.SHORT TERM...
(Today through Tuesday afternoon)
Issued at 308 AM CDT Mon Jun 28 2021
Additional rounds of heavy rainfall will be possible throughout
the day today and into tonight. A Flash Flood Watch is now in
effect thru 12Z Tuesday. An environment that is rich with moisture
remains in place over the forecast area. PWATs are 2-3 sd above
normal, a stationary front is draped across region, and a nearly
stationary ULL is situated over far W TX. All of these factors
will contribute to continued heavy rainfall and potential flash
flooding. Latest CAMs including 3km NAM and HRRR place the highest
QPF totals across Eddy County and the HWY 54 corridor. Storm
totals thru Tuesday morning could reach upwards of 2-3" across SE
NM. An additional 1-2" will be possible along and N of the I-20
corridor where flash flood guidance would easily be overcome due
to recent rainfall and already saturated soils. Temperatures will
remain well below seasonal norms today and Tuesday due to
persistent cloudiness and abundant moisture.
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 308 AM CDT Mon Jun 28 2021
Rain chances begin diminishing on Wednesday as an upper level
trough lifts to the north and high pressure over the southeastern
U.S. builds over Texas. The highest PoPs late in the week will be
over the western CWA, in closer vicinity to the trough and
diminish to the east as the influence of high pressure increases.
The high pressure building in will also cause temperatures to
increase with highs approaching normal levels by Friday. It is
then that a low pressure system over the Great Lakes sends another
cold front into the area on Saturday. This front, combined with a
series of upper disturbances associated with the low will increase
instability and once again create a decent chance for rainfall
over the weekend. Week cold air advection and increasing cloud
cover will drop temps a few degrees continuing refreshingly cool
weather. The NBM appears to be handling temps and PoPs pretty well
and the extended forecast remained pretty close to this guidance.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 79 67 81 67 / 70 70 60 60
Carlsbad 75 65 77 65 / 80 80 90 80
Dryden 88 70 87 70 / 40 50 40 50
Fort Stockton 81 67 83 67 / 70 60 60 60
Guadalupe Pass 69 60 71 61 / 80 80 80 70
Hobbs 73 65 75 65 / 80 80 80 80
Marfa 77 60 79 59 / 70 60 70 50
Midland Intl Airport 78 67 80 67 / 70 70 60 60
Odessa 79 67 80 67 / 70 70 70 60
Wink 82 69 84 68 / 80 80 70 70
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Tuesday morning for Andrews-Borden-
Chinati Mountains-Davis Mountains-Davis Mountains Foothills-
Dawson-Eastern Culberson County-Ector-Gaines-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Howard-Loving-Marfa Plateau-Martin-Midland-Mitchell-
Presidio Valley-Reeves County Plains-Scurry-Van Horn and
Highway 54 Corridor-Ward-Winkler.
NM...Flash Flood Watch through late tonight for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Northern Lea County-Southern Lea County.
&&
SHORT TERM...24
LONG TERM....10
AVIATION...24Hazardous weather outlook, Jun 28, 3:28 AM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 328 AM CDT Mon Jun 28 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-290830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 328 AM CDT Mon Jun 28 2021 /228 AM MDT Mon Jun 28 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Thunderstorms capable of producing heavy rainfall, gusty winds, frequent lightning, and flash flooding are expected across much of the area today and tonight. A Flash Flood Watch is now in effect through late tonight for the Permian Basin, southeast New Mexico, the upper Trans Pecos, and Davis Mountains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms producing heavy rainfall may result in flash flooding over the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated and any reports of flooding or flash flooding can be relayed to local officials or the NWS. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:44 AM CDT | Flash Flood Warning | MAF | Dawson | 4 hr |
| Jun 28, 4:52 AM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Jun 28, 5:45 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 105 min |
| Jun 28, 6:00 AM CDT | Flash Flood Warning | MAF | Borden, Scurry | 3 hr |
| Jun 28, 7:05 AM CDT | Flash Flood Warning | MAF | Andrews, Ector, Gaines | 4 hr |
| Jun 28, 7:24 AM CDT | Areal Flood Warning | MAF | Reagan | 3 hr |
| Jun 28, 7:43 AM CDT | Areal Flood Advisory | MAF | Dawson, Martin | 3 hr |
| Jun 28, 9:13 AM CDT | Areal Flood Warning | MAF | Borden, Dawson, Howard, Mitchell, Scurry | 3 hr |
| Jun 28, 10:32 AM CDT | Areal Flood Advisory | MAF | Ector, Midland | 4 hr |
| Jun 28, 10:50 AM CDT | Areal Flood Advisory | MAF | Dawson, Martin | 4 hr |
| Jun 28, 12:27 PM CDT | Areal Flood Warning | MAF | Borden, Dawson, Scurry | 7 hr |
| Jun 28, 12:53 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves, Winkler | 4 hr |
| Jun 28, 2:45 PM CDT | Flash Flood Warning | MAF | Culberson, Loving, Reeves, Winkler | 3 hr |
| Jun 28, 3:03 PM CDT | Areal Flood Warning | MAF | Ector, Midland | 3 hr |
| Jun 28, 3:36 PM CDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Reeves | 3 hr |
| Jun 28, 4:52 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Martin, Midland | 3 hr |
| Jun 28, 5:03 PM CDT | Flash Flood Warning | MAF | Midland | 98 min |
| Jun 28, 5:45 PM CDT | Flash Flood Warning | MAF | Loving, Reeves, Ward, Winkler | 3 hr |
| Jun 28, 6:01 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Jun 28, 6:12 PM CDT | Areal Flood Advisory | MAF | Crane, Upton | 3 hr |
| Jun 28, 6:25 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
Nearby
Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.